I've been on it for three weeks. I've experienced just about all of it. Excessive memory loss, lack of coordination. SLOW thought process; extreme appetite loss. Yesterday, I had the tingling sensations throughout my face and body for four hours straight. I even noted double vision once. My memory loss is unbearably embarrassing, but I'm managing to cope with it. I had constipation so bad that I cried, and thought I needed a laxative. Anybody who's been on it for awhile might can tell me how it does after a month or so? I'm on a 50mg, for migraines. Also, on Xanax XR if that helps. But, does it get worse? I read it gets better, and more manageable? Should I get off of it before my memory is lost for good?
Hello IEXiiS. I understand your frustration. The side effects, are common, normal ones and should ease up. The tingling sensations (paresthesia), the memory loss, lack of concentration, inability to concentrate are all normal. The one that I find not to be so is constipation. Diarreha is common. If you feel say, within another week that things aren't getting any better, talk to your doctor. You've come this far, that why I suggested another week. Bit I'm not a doctor nor the person suffering the side effects. Hopefully, you'll be feeling better and soon. Best of wishes,
I disagree. I was constipated all the time, and now I have to take a laxative every night if I want to go at all the next day. The memory loss has only gotten more devastating. I can't remember vacations, big life events... I've forgotten entire movies - that we've gone to see them, or what they were about. Even seeing clips from them afterward did not jog my memory. My husband is sad that he's the only one who remembers all the great things we've done together in the last few years... a trip to Europe is just fog, and concerts and shows we've seen are just gone for me. Even big family events, I don't remember anything. It only got worse the more I took Topamax. I'm done taking it. I just want my memory back.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 6 answers
Posted 17 Mar 2011 • 1 answer
Posted 22 Dec 2011 • 2 answers
Posted 1 May 2012 • 3 answers
Posted 12 Mar 2014 • 3 answers